MAUDE Adverse Event Report: I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

I-SENS, INC. ASSURE PRISM BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 530001
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The meter and test strips involved in the incident, and retain test strips were evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller is reporting blood variable results.Caller explains that he went on an emergency call "around the week of (b)(6) ".States that patient was nearly unconscious from an issue that is not related to our meter system.He cleaned patients finger with alcohol and allowed to dry.Performed a finger stick to obtain blood samples.He tested with the prism meter and got a reading of 90.He did not feel that was correct and did another test immediately and got a result of 390.He tried again and got an error but does not know which error it was.He lacked confidence in the meter results and got another brand of meter from the ambulance and tested and got a reading of 30 which was consistent with the patient's symptoms.They treated the patient based on the 30 test result.States that he did a control test on this meter and the test for high and low were within range on the test strip bottle, however he performed two control tests back to back with the solution and got 195-218.Both results were in range.He wants to know why there is not an exact number.I explained that there can be slight variances from strips to strip but the system is considered to be working when the results are in that range.Reviewed history but did not see control solution testing.Walked through a cs test and instructed him to use the arrow button to mark the test.Controls were used and were within range.States they do controls about "once a week".States that the vehicles are housed in a garage except when there is a call.Meter is kept in a bag inside the vehicle, so he feels that the meter is not exposed to extreme cold/heat conditions.Extra supplies of test strips and control solutions are stored at room temp in his office.It is not known if the strips reported are from the same lot number used with this customer.Controls were used and were in range.

Brand Name
ASSURE PRISM BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
I-SENS, INC.
43, banpo-daero 28-gil
seocho-gu
seoul 06646,
KS 
MDR Report Key6364802
Report Number3005621222-2017-00002
Device Sequence Number975082
Product Code NBW
UDI-Device Identifier00015482530013
UDI-Public(01)00015482530013
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131419
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Emergency Medical Technician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Emergency Medical Technician
Device Expiration Date03/31/2017
Device Model Number530001
Device Catalogue Number530001
Device Lot NumberMF26MAC9B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Distributor Facility Aware Date01/30/2017
Device Age11 MO
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1